Barrie Police warn of dangerous new opioid that could have contributed to two overdose deaths in the last day

Synthetic drug said to be green in colour

Barrie Police say a dangerous strain of drug has made its way into the community and may have contributed to two overdose deaths in the past 24 hours.

The police investigation continues as to whether these deaths were related to this new strain, which is believed to be a synthetic opioid, green in colour and potent enough to require multiple applications of the overdose-abating drug Narcan.

“The Barrie Police Service reminds residents who use drugs to be vigilant and understand that drugs can be mixed with other illicit substances. Even very small amounts can be fatal,” reads a statement from the Service. “If an individual is going to use illicit drugs, it is suggested that they consider doing so in the presence of another person for safety and that there is Naloxone present.”

If you suspect someone has overdosed on drugs, call 911 immediately.